Arizona, 2005

Funnel Cloud in Arizona, August 10, 2005

August 10, 2005 · NWS FGZ · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 10, 2:30 PM MST, 15 minutes earlier.

Area forecast discussion, Aug 10, 2:30 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST WED AUG 10 2005

.SYNOPSIS...THE ATMOSPHERE OVER ARIZONA WILL REMAIN VERY MOISTURE
AND UNSTABLE THROUGH THE END OF THE WEEK. THE CYCLE OF DAILY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE.

&&

.DISCUSSION...CONVECTION SLOW TO DEVELOP TODAY DUE TO THE EXTENSIVE
CLOUD COVER. MAIN AREAS OF ACTIVITY SO FAR ARE YAVAPAI COUNTY AND THE
COCONINO PLATEAU WHICH ARE UNDER AN AREA OF INERTIAL INSTABILITY
ALOFT. AND THE LCR...WHICH WAS MOSTLY SUNNY THIS MORNING...IS ALSO
STARTING TO BUBBLE ATTM. EXPECT THIS CONVECTION...WITH SOME CELLS
PRODUCING HEAVY RAINS...TO CONTINUE THRU THE EVENING HOURS THEN
SUBSIDING OVERNIGHT.

SEE LITTLE CHANGE IN THE PATTERN FOR TOMORROW. THE AIR MASS WILL
REMAIN VERY MOIST WITH PWS IN THE 1-2 INCH RANGE. GFS ALSO MAINTAINS
THE WEAK INERTIAL INSTABILITY ALOFT ACROSS MUCH OF THE CWA. THE CWA
SHOULD SEE WIDESPREAD CONVECTION WITH SOME HEAVY RAIN PRODUCERS AGAIN.
A SLOW DRYING TREND IS PROGGED BY THE MODELS BEGINNING ON FRIDAY AND
CONTINUING INTO EARLY NEXT WEEK. THIS IS IN RESPONSE TO A LOW
AMPLITUDE TROF MOVING ACROSS THE NORTHERN ROCKIES. BELIEVE THE DRYING
IS OVERDONE GIVEN THE WEAK NATURE OF THE TROF. WILL CONTINUE WITH A
LOW GRADE MONSOON FCST UNTIL IT BECOMES EVIDENT THAT THE DRYING WILL
ACTUALLY OCCUR.  DF

 &&

.AVIATION...FOR 00Z PACKAGE...WDLY SCT SHRA AND TSRA WILL CONTINUE
THROUGH THE EVENING HOURS...WITH AREAL COVERAGE DIMINISHING TO 30
PERCENT AFTER 03Z. CIGS WILL BE IN THE 2K-4K FT AGL RANGE WITHIN THE
CONVECTION. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&
Hazardous weather outlook, Aug 10, 10:00 AM MST, 4 hours 45 minutes before
PHXWRKHWO DDHHMM

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST WED AUG 10 2005

AZZ004>018-037>040-110700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

THE ATMOSPHERE OVER NORTHERN ARIZONA REMAINS VERY MOIST UNDER A
SOUTHERLY FLOW ALOFT. RADAR ALREADY IS INDICATING SHOWERS OVER THE
WESTERN SECTIONS OF THE REGION THIS MORNING. LOOK FOR THE SHOWERS AND
THUNDERSTORMS TO INCREASE IN AREAL COVERAGE AND INTENSITY AS THE DAY
PROGRESSES WITH GENERAL STORM MOVEMENT TO THE NORTH. THE ACTIVITY IS
FIRST EXPECTED TO DEVELOP OVER THE WESTERN SECTIONS AND THE MOGOLLON
RIM. AS THE DAY WEARS ON LOOK FOR THE STORMS OVER THE RIM TO DRIFT INTO
THE LITTLE COLORADO RIVER VALLEY. SOME OF THE STORMS WILL PRODUCE HEAVY
RAINFALL AMOUNTS IN VERY SHORT TIME PERIODS WITH THE POSSIBILITY OF
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LOOK FOR THE DAILY CYCLE OF AFTERNOON AND EVENING THUNDERSTORMS TO
CONTINUE INTO THE WEEKEND. WITH THE AIR MASS REMAINING VERY MOIST THE
MAIN THREAT WILL BE HEAVY RAINFALL AND THE POTENTIAL FOR FLASH
FLOODING. FORECAST MODELS INDICATE THE POSSIBILITY OF A DRIER
SOUTHWEST FLOW DEVELOPING BY EARLY NEXT WEEK. WIDESPREAD DAILY STORMS
ARE EXPECTED WITH THE FOCUS OF THE STORM ACTIVITY SHIFTING TO THE
NORTHEAST SECTIONS OF THE STATE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 124 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Yavapai

When
August 10, 2:45 PM MST
Where
Yavapai County, (Prc)prescott Arpt
Reported by
GENERAL PUBLIC
Coordinates
34.600, -112.554 (the zone’s center; the record gives no point)

A pilot reported seeing a funnel cloud 5 miles north of Prescott.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471159.